Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 344, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 13, 2009, 5:12 PM CDT for LeFlore County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2009, 5:12 PM CDT (22:12 UTC)
- Expired
- Jul 13, 2009, 6:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2158 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:48 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 13, 2:48 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT MON JUL 13 2009
.DISCUSSION...
TRICKY FORECAST WITH HEAT INDEX VALUES ON WEDNESDAY RIGHT AT
THE VALUES NEEDED FOR A CONTINUANCE IF THE HEAT ADVISORY AND
EXCESSIVE HEAT WARNING. SINCE WEDNESDAY IS FOLLOWING A STRING
OF HOT WEATHER AND THE EFFECTS OF HOT WEATHER IS ACCUMULATIVE...
WILL EXTEND THE WARNING/ADVISORY THROUGH 7 PM WEDNESDAY.
WEAK SURFACE BOUNDARY AND NORTHWEST FLOW WILL AFFECT MOST OF THE
REGION MORE ON THURSDAY WITH ADDITIONAL CLOUDS AND THURSDAY WILL
AVERAGE TEMPERATURES 5 TO 7 DEGREES COOLER ACROSS THE AREA AND
SOME RAIN AREAS MAY SEE TEMPERATURES EVEN COOLER. TIMING OF ANY
RAIN IS PROBLEMATIC WITH EACH MODEL INDICATING A DIFFERENT PERIOD
AS BEING BETTER THAN OTHERS.
AMPLIFICATION OF WESTERN UPPER FLOW WILL CAUSE A COOLER TREND...
AROUND NORMAL FOR JULY...AND WITH A NORTHWEST FLOW...COULD SEE
SCATTERED SHOWERS AND THUNDERSTORMS ON OCCASION WITH THE USUAL
TIMING PROBLEMS WHICH WILL GO THROUGH THE WEEKEND. USED A BLEND
OF HPC...ECMWF...AND HPC GUIDANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 102 79 99 / 30 10 10 20
FSM 76 102 76 99 / 20 10 10 10
MLC 77 101 76 99 / 10 0 10 10
BVO 75 100 74 97 / 30 10 10 30
FYV 73 98 73 97 / 40 10 10 20
BYV 72 96 74 96 / 40 20 10 20
MKO 75 101 74 98 / 20 10 10 20
MIO 76 98 77 94 / 40 10 10 20
F10 77 102 75 98 / 20 10 10 20
HHW 77 100 77 100 / 10 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM WEDNESDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
EXCESSIVE HEAT WARNING UNTIL 7 PM WEDNESDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...05
LONG TERM....15Hazardous weather outlook, Jul 13, 5:02 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 502 PM CDT MON JUL 13 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 502 PM CDT MON JUL 13 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHWEST ARKANSAS AND EXTREME EASTERN OKLAHOMA. ADDITIONAL STORM DEVELOPMENT IS LIKELY IN THIS AREA UNTIL AROUND SUNSET WHEN STORMS WILL DISSIPATE WITH THE LOSS OF HEATING. DAMAGING WINDS OF GREATER THAN 70 MILES AN HOUR MAY ACCOMPANY THESE STORMS AND THERE WILL ALSO BE A THREAT OF SOME LARGE HAIL. OTHER ISOLATED THUNDERSTORMS DEVELOPING NEAR STILLWATER MAY DRIFT EAST INTO PARTS OF EASTERN OKLAHOMA BEFORE DISSIPATING THIS EVENING. A LIMITED DAMAGING WIND THREAT WILL EXIST WITH THESE STORMS. DANGEROUS HEAT INDICES WILL CONTINUE UNTIL AROUND SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK SHOULD ALREADY HAVE OCCURRED WHERE STORMS ARE ONGOING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... EXCESSIVE HEAT WARNINGS AND ADVISORIES WILL CONTINUE THROUGH WEDNESDAY AS HIGH PRESSURE ALOFT WILL REMAIN ANCHORED OVER THE SOUTHERN PLAINS. THE RIDGE OF HIGH PRESSURE WILL GRADUALLY SHIFT BACK TO THE WEST AND BUILD NORTH OVER THE ROCKIES LATE THIS WEEK AND THIS WEEKEND...THUS PUTTING THE REGION INTO NORTHWEST FLOW ALOFT. THIS PATTERN WILL AID THE POTENTIAL FOR SURFACE COLD FRONTS TO MOVE THROUGH THE AREA...ALONG WITH INCREASING THUNDERSTORM CHANCES ALONG THE BOUNDARY. COOLER WEATHER IS EXPECTED LATE THIS WEEK AND THE WEEKEND. EMERGENCY MANAGEMENT PLANNING STATEMENT... PLANS TO RESPOND TO THE EXCESSIVE HEAT SHOULD REMAIN IN PLACE AT LEAST THROUGH MIDWEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:37 AM CDT | Special Weather Statement | TSA | Ottawa | 38 min |
| Jul 13, 2:48 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 24 min |
| Jul 13, 5:42 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 63 min |
| Jul 13, 4:53 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 22 min |
| Jul 13, 6:10 PM CDT | Special Weather Statement | TSA | LeFlore | 65 min |
| Jul 13, 6:18 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 57 min |
| Jul 13, 6:35 PM CDT | Areal Flood Advisory | TSA | LeFlore | 115 min |
| Jul 13, 4:26 AM CDT | Special Weather Statement | TSA | Carroll | 64 min |
| Jul 13, 4:41 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.